MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381423
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard needle did not retract.The following information was provided by the initial reporter: the needle for the 22 gage angio catheter is not retracting.The (b)(6) clinic on (b)(6) showed me the issue.The nurses had to pull the needle back from the catheter that cause blood to leak out.I brought a different lot number of angio catheters to the clinic.The nurses opened the catheter and the needle retracted.I pulled all the angio catheters.2/10/2025: event date: this date is 29 january 2025.The negative outcome is the needles for this lot did not retract.The nurse held the catheter and pulled back on the needle.When she pulled back a little bit of blood splattered on the nurse¿s hand (the nurse was wearing gloves).
 
Additional Manufacturer Narrative
Investigation results: the complaint of needle retraction issues was confirmed from the representative 20g insyte autoguard units that were received in sealed packaging from lot #4229661.An inspection of the returned samples revealed no damage or defects on the returned samples; however, a functional test showed that the needles fully retracted but 4 of the 20 tested units exceeded the retraction specification time.The appropriate manufacturing personnel were notified of this complaint.A trend was identified for the reported failure and corrective actions have been implemented to investigate this type of incident and identify the root cause.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Additional information of fa#.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21411901
Report Number1710034-2025-00262
Device Sequence Number13089256
Product Code FOZ
UDI-Device Identifier00382903811236
UDI-Public(01)00382903811236(10)4229661
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381423
Device Lot Number4229661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer04/04/2025
06/13/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/07/2025
06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MDS-25-5274
Patient Sequence Number1
Patient SexUnknown